Skip to Content

Has anyone taking Pristiq switched to Effexor and saw difference in your weight gain?

Responses (2)

WildcatVet 20 Nov 2015

Hi, becca! It's not the medications but rather the person taking it as every person is affected differently by every drug. As they say, it's a crap shoot.
In my own case I was on several antidepressants, including Pristiq, before I switched to Effexor and never gained an ounce on any of them.
You can help minimize the weight gain with diet and exercise, but these drugs can potentially change some people's metabolism so for them weight gain is inevitable.
Effexor has been great for me and I'd take it even if I did gain weight.
Good luck to you! WCV

bluebecca2878 20 Nov 2015

Oh thank you! I think this is true for sure. These medications definitely affect everyone differently.

chuck1957 21 Nov 2015

bluebecca2878; Just wanted to add to that I have been on Effexor for 10 years or so and have not gained anything from it weight wise, And this goes for a lot of people that are on it. Plus the way you change some eating habits as we are all different and react differently but i feel the odds are on your side. Have a good weekend. Chuck1957

bluebecca2878 23 Nov 2015

thank you!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Anyone switched from Pristiq to Effector?

Posted 3 Aug 2016 2 answers

Recently switched from Pristiq to Effexor?

Posted 13 Aug 2016 3 answers

Wellbutrin XL 150mg and weight loss?

Posted 5 Nov 2016 2 answers